Comptes Rendus
Dynamical Systems
Alien limit cycles near a Hamiltonian 2-saddle cycle
Comptes Rendus. Mathématique, Volume 340 (2005) no. 8, pp. 587-592.

It is known that perturbations from a Hamiltonian 2-saddle cycle Γ can produce limit cycles that are not covered by the Abelian integral, even when it is generic. These limit cycles are called alien limit cycles. This phenomenon cannot appear in the case that Γ is a periodic orbit, a non-degenerate singularity, or a saddle loop. In this Note, we present a way to study this phenomenon in a particular unfolding of a Hamiltonian 2-saddle cycle, keeping one connection unbroken at the bifurcation.

Il est connu que les perturbations d'un 2-polycycle hamiltonien Γ peuvent produire des cycles limites qui ne sont pas reliés aux zéros de l'intégrale abélienne associée, même si elle est générique. Ces cycles limites sont appelés cycles limites étrangers. Ce phénomène ne peut pas apparaitre dans le cas où Γ est une orbite périodique, une singularité non-dégénérée, ou bien un laçet homocline. Dans cette Note, nous présentons une méthode pour étudier ce phénomène dans le cas d'un déploiement particulier de 2-polycycle Hamiltonien, préservant l'une des deux connections pendant la bifurcation.

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2005.03.009
Magdalena Caubergh 1; Freddy Dumortier 1; Robert Roussarie 2

1 Limburgs Universitair Centrum, Universitaire Campus, B-3590 Diepenbeek, Belgium
2 Université de Bourgogne, I.M.B., UMR 5584 du CNRS, 21078 Dijon cedex, France
@article{CRMATH_2005__340_8_587_0,
     author = {Magdalena Caubergh and Freddy Dumortier and Robert Roussarie},
     title = {Alien limit cycles near a {Hamiltonian} 2-saddle cycle},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {587--592},
     publisher = {Elsevier},
     volume = {340},
     number = {8},
     year = {2005},
     doi = {10.1016/j.crma.2005.03.009},
     language = {en},
}
TY  - JOUR
AU  - Magdalena Caubergh
AU  - Freddy Dumortier
AU  - Robert Roussarie
TI  - Alien limit cycles near a Hamiltonian 2-saddle cycle
JO  - Comptes Rendus. Mathématique
PY  - 2005
SP  - 587
EP  - 592
VL  - 340
IS  - 8
PB  - Elsevier
DO  - 10.1016/j.crma.2005.03.009
LA  - en
ID  - CRMATH_2005__340_8_587_0
ER  - 
%0 Journal Article
%A Magdalena Caubergh
%A Freddy Dumortier
%A Robert Roussarie
%T Alien limit cycles near a Hamiltonian 2-saddle cycle
%J Comptes Rendus. Mathématique
%D 2005
%P 587-592
%V 340
%N 8
%I Elsevier
%R 10.1016/j.crma.2005.03.009
%G en
%F CRMATH_2005__340_8_587_0
Magdalena Caubergh; Freddy Dumortier; Robert Roussarie. Alien limit cycles near a Hamiltonian 2-saddle cycle. Comptes Rendus. Mathématique, Volume 340 (2005) no. 8, pp. 587-592. doi : 10.1016/j.crma.2005.03.009. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.1016/j.crma.2005.03.009/

[1] M. Caubergh, Limit cycles near vector fields of center type, Thesis, Limburgs Universitair Centrum, Diepenbeek, Belgium, 2004

[2] F. Dumortier, R. Roussarie, Abelian integrals and limit cycles, 2004, submitted for publication

[3] P. Marděsić Chebychev Systems and the Versal Unfolding of a Cusp of Order n, Travaux en cours, Hermann, Editeurs des Sciences et des arts, Paris, 1998

[4] R. Roussarie On the number of limit cycles which appear by perturbation of separatrix loop of planar vector fields, Bol. Soc. Bras. Mat., Volume 17 (1986) no. 2, pp. 67-101

[5] R. Roussarie Bifurcations of Planar Vector Fields and Hilbert's Sixteenth Problem, Progr. Math., vol. 164, Birkhäuser, Basel, 1998

Cited by Sources:

Comments - Policy


Articles of potential interest

A cubic Hénon-like map in the unfolding of degenerate homoclinic orbit with resonance

Marco Martens; Vincent Naudot; Jiazhong Yang

C. R. Math (2005)


Fractal analysis of spiral trajectories of some vector fields in R3

Darko Žubrinić; Vesna Županović

C. R. Math (2006)